MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10.; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10.; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367925
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown.The date received by manufacturer has been used for this field.Bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 2132113, medical device expiration date: 10/31/2023, and device manufacture date: 05/12/2022.Medical device lot #: unknown, medical device expiration date: unknown, and device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that the bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg (fx) blood collection tubes presented hemolysis.Verbatim: it was reported by the customer that hemolysis occurred.Customer states samples are hemolyzed, several lots showed hemolysis.Customer does not have information on lots affected other than the lot given for this case.Hemolysis occurs if tube is adequality filled or short draw.Tubes vary from few minutes to 30 minutes before centrifuged.Tubes spun at 3800rpm for 5 min.Did the specimen(s) need to be recollected? yes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to hemolysis were observed.Bd was unable to confirm the customer¿s indicated failure (hemolysis) because the defect was not evident in the testing of the complaint lot samples.All parameters of both retain and control samples tested demonstrated clinically acceptable performance for all visual observations evaluated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode hemolysis.Bd was not able to identify a root cause for the indicated failure mode.Factors that may contribute to hemolysis were evaluated through a clinical study to verify the design of the device met it¿s intended use.The result of the study showed that the device performed as expected and we were unable to determine any external contributor to this reported issue.

Brand Name
SEE H.10.
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16096137
Report Number1917413-2022-00819
Device Sequence Number17846647
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public(01)50382903679251
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number367925
Device Catalogue Number367925
Device Lot Number2132113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown